MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-402-NT-U-SST
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer name and address = phone:(b)(6).Postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, a micropuncture transitionless access set's wire unraveled and separated in the patient.When the wire was advanced through the needle, the physician noticed that the wire was looping upon itself as it was advanced into the vein.The physician thought that the wire might have been stuck on the bevel of the needle and wasn't sure if the needle had also been advanced as the wire was advanced.The physician removed the needle and wire from the patient and the wire unraveled.Using fluoroscopy, the physician then noted that part of the wire had separated and remained in the patient.A one-centimeter incision was made and the wire fragment was snared from the patient.Per the reporter, the separated wire was hanging out of the vein.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 30oct2023.The access site was normal and the device proceeded normally upon insertion.Under fluoroscopy, the wire was seen "doubling up upon itself".Slight resistance was encountered as the wire and needle were removed as a unit.The wire was not pulled or manipulated backwards through the needle.The user did not notice that the wire had separated until a new micropuncture needle was inserted under fluoroscopy.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07nov2023.Ultrasound guided access was obtained in the internal jugular vein.Normal blood return was noted upon insertion of the device.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, a micropuncture transitionless access set's wire unraveled and separated in the patient.When the wire was advanced through the needle, the physician noticed that the wire was looping upon itself as it was advanced into the vein.The physician thought that the wire might have been stuck on the bevel of the needle and wasn't sure if the needle had also been advanced as the wire was advanced.The physician removed the needle and wire from the patient and the wire unraveled.Using fluoroscopy, the physician then noted that part of the wire had separated and remained in the patient.A one-centimeter incision was made, and the wire fragment was snared from the patient.Per the reporter, the separated wire was hanging out of the vein.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 30oct2023.The access site was normal, and the device proceeded normally upon insertion.Under fluoroscopy, the wire was seen "doubling up upon itself".Slight resistance was encountered as the wire and needle were removed as a unit.The wire was not pulled or manipulated backwards through the needle.The user did not notice that the wire had separated until a new micropuncture needle was inserted under fluoroscopy.Additional information was received 07nov2023.Ultrasound guided access was obtained in the internal jugular vein.Normal blood return was noted upon insertion of the device.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.The wire was unraveled, starting 37-centimeters from the proximal end.A separated segment, measuring two centimeters in length, was also noted.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.A review of complaint history found no additional complaints for this lot number.Two relevant non-conformances, on eight total devices, were noted on a sub-assembly lot; however, all affected product was scrapped and not replaced.There have been no additional complaints on any final lot containing the same sub-assembly lots as the complaint device.The product ifu warns ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although two relevant non-conformances were noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or quality control deficiencies, contributed to this event.Although the customer reported that the wire might have been stuck on the needle bevel, the wire was not pulled back through the needle.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17994905
Report Number1820334-2023-01429
Device Sequence Number5884706
Product Code DYB
UDI-Device Identifier00827002562011
UDI-Public(01)00827002562011(17)260330(10)15300421
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Catalogue NumberMPIS-402-NT-U-SST
Device Lot Number15300421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/30/2023
11/07/2023
01/02/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/07/2023
12/04/2023
01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown